Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 10, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 29, 2016, 10:42 AM EDT for Monroe County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2016, 10:42 AM EDT (14:42 UTC)
- Expired
- Oct 30, 2016, 2:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WHUS42 KKEY 291442 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1042 AM EDT SAT OCT 29 2016 FLZ076>078-300600- /O.NEW.KKEY.CF.S.0010.161029T1442Z-161030T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1042 AM EDT SAT OCT 29 2016 ...MINOR COASTAL FLOODING IS EXPECTED ACROSS LOW-LYING AREAS... * COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE ABOVE NORMAL THIS EVENING INTO THE OVERNIGHT HOURS...WITH MINOR COASTAL FLOODING AND INUNDATION OF LOW-LYING AREAS. * TIMING...WATER LEVELS WILL PEAK BETWEEN 8 PM AND 1 AM SUNDAY...AT THE TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING WILL PERSIST FOR THE NEXT FEW DAYS AS WE APPROACH A NEW MOON WITH ITS ASSOCIATED HIGH TIDES. * IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 29, 10:26 AM EDT, 16 minutes earlier.
Area forecast discussion, Oct 29, 10:26 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Key West FL 1026 AM EDT Sat Oct 29 2016 .DISCUSSION... A large area of light to moderate rain and showers, accompanied by a few thunderstorms, is maintaining itself in the Atlantic waters south and southwest of the Lower Keys. Additional showers are skirting the Keys island chain and reaching even further into Florida Bay and the adjacent Gulf waters. With a stiff east wind under mostly cloudy skies, temperatures along the island chain are in the middle to upper 70s. The early morning local sounding shows the strong northeast to east breezes extend to almost 15000 feet. The column is quite moist to about 8000 feet with a shallow somewhat drier layer just above that, and then deep moisture extending above that through the troposphere. The best mid to upper level energy is deflected to our northwest and north. However, a measure of confluence is expected through the lowest layers through the balance of today and into tonight. For today, any pocket of showers that develops upstream (to our east) will have the potential to pull through the island chain. A few thunderstorms cannot be ruled out of the short term either. The latest HRRR for the local area is showing such a scenario, highlighting the 18z through 21z window for the highest probability of rain along the island chain, and then another episode from sunset into tonight. At this time, do not plan to update the morning zone forecast which has the sensible weather elements advertised well. && .MARINE... Little if any adjustments are expected on the late morning coastal waters update. Expect strong northeast to east breezes to continue today, and only easing a few knots tonight through Sunday. Small craft advisory headlines will continue for all marine zone surrounding the Florida Keys. && .AVIATION... Numerous showers will impact the terminals through the period resulting in frequent reduced visibilities to 4-6 NM. Isolated thunderstorms are expected mainly from mid afternoon through tonight. Brief MVFR ceilings, heavy downpours, and wind gusts over 30 knots are possible in the heavier activity. East winds 12-15 knots with gusts 20-25 knots are expected outside of thunderstorm activity. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....MM Data Collection......Rizzo Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 29, 7:15 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 715 AM EDT SAT OCT 29 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 715 AM EDT SAT OCT 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 20 TO 30 KNOTS. SEAS OF 9 TO 12 FEET WILL PERSIST ACROSS THE STRAITS OF FLORIDA...AND UP TO 8 FEET ACROSS PORTIONS OF THE EXTREME GULF OF MEXICO. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER THE SURROUNDING NEARSHORE AND OFFSHORE WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SUNDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER THE SURROUNDING NEARSHORE AND OFFSHORE WATERS SUNDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:33 PM EDT | Special Marine Warning | KEY | 27 min |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.